Zithromax and Skin Rash Reactions from Azithromycin

Zithromax is a semi-synthetic macorolide antibiotic. It is commonly prescribed for bacterial infections that cause tonsillitis, pneumonia, bronchitis, middle ear infections and some sexually transmitted diseases, like gonorrhea and Chlamydia. It works well against infections caused by most forms of mycobacteria. Unfortunately, this effective antibiotic has been shown to cause for some people side effects that have a great range of severity from rashes to intestinal reactions.

The list is long and can includes: diarrhea that can contain water or blood; upset stomach with nausea, constipation or vomiting; loss of appetite; a low grade fever; tired feeling; headache; hearing complications; dark urine; yellowing of the skin or eyes; and heart complications with irregular heartbeats. In addition to these complications, some patients note anxiety, nervousness, and sleeping problems. Remember, that many people are fine taking azithromycin and have no problems with this medication.

There are fewer reactions and side effects when the tablets are taken with food or milk.
The severe skin reactions can be the scariest for patients. The aforementioned fever has been accompanied with a sore, red throat that swells quickly, along with severe swelling in the face and tongue. This painful reaction causes purple and red welts that spread across the upper body. Accompanied by a burning pain the eyes, the sense of taste and smell are decreased. The affected skin is quite painful and the pain levels only increase as blisters appear and they start to pop and peel.

This skin reaction is an allergic one, so stopping the medication immediately and obtaining a replacement is critical. Immediate cessation will help decrease the gastrointestinal symptoms right away. It is important to not take any magnesium containing medications to calm any left over symptoms. Magnesium, commonly contained in stomach medications, can bind with the zithromax and cause a whole host of drug interactions. The skin symptoms will take longer to subside, as the body must heal from the reaction.

There have been some instances of patients experiencing symptoms of the reaction to the medication long after administration has been stopped. This is because the drug has an extended half-life, so it remains in the body for long periods of time. Being aware of the risk and keeping in contact with a supervising physician can reduce further complications.

The healing of the zithromax skin rash after it reaches the blistering and peeling phase can be difficult but it will heal completely with time. There are some immediate relief options. Applying a cold, clean compress to the affected areas will offer quick relief. It’s important that the cloth be as clean as possible to avoid possible infection of the open and raw skin. Warm water should be avoided, as heat could increase the inflammatory response that is already occurring. Black tea bags soaked in room temperature water can be placed on the eyes to calm some of the burning and itching. The cold towels can be soaked in tea to offer relief for the skin too. Sliced cucumbers, the common spa treatment, can also alleviate discomfort in the eyes. A natural aloe cream can soothe the burning and help stop the itching. An allergy spray with anesthetic reduce pain. Antihistamines will reduce itchy, redness, and swelling and they have not been shown to have interactions with the zithromax.

Finding a replacement for the zithormax is extremely important. Once an antibiotic treatment is started, it is very important to continue it to the end. Antibiotics work by killing infections in phases. Some infectious particles are harder to kill than others, so they must be treated for longer. By only taking a few days of antibiotics, some of the infection is left behind and it will proliferate quickly. This will lead to resistant bacteria. Biaxin, Doxy, are all Clarithromycin acceptable replacements. A doctor must be conferred with to get an appropriate replacement medication. Study your family history as well to see what types of intolerances there are to various medications so you can alert your physician.

Share and Enjoy:
  • Digg
  • Sphinn
  • del.icio.us
  • Facebook
  • Mixx
  • Google
Read what Dr. Saunder's says about nutrition and diabetes to help with inflammation, rashes and restoring health using natural ingredients:
how to reverse diabetes
If you have diabetes or know someone with it, a natural cure you can read about it here: Diabetes Reversal Guide

Leave a Reply